Alert archive / Tennessee / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Nashville, TN

August 3, 201111 counties in Tennessee

NWS Nashville, TN issued this excessive heat warning at Aug 3, 2011, 12:35 PM CDT for 11 counties in Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2011, 12:35 PM CDT (17:35 UTC)
Expired
Aug 3, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN

Counties Benton County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS74 KOHX 031735
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT WED AUG 3 2011

...DANGEROUS HEAT THROUGH THURSDAY AFTERNOON...

.DANGEROUS LEVELS OF TEMPERATURE AND HUMIDITY WILL OCCUR WEST OF
THE CUMBERLAND PLATEAU THROUGH THURSDAY AFTERNOON. HIGH
TEMPERATURES TODAY WILL BE AROUND 100 DEGREES...AND IN THE MID TO
UPPER 90S ON THURSDAY. THIS HEAT COMBINED WITH ELEVATED HUMIDITY
LEVELS WILL ALLOW HEAT INDEX READINGS TO RISE BETWEEN 105 TO
115 DEGREES DURING THE AFTERNOON HOURS.

TNZ005-006-022>025-056>058-093-094-040145-
/O.UPG.KOHX.HT.Y.0003.000000T0000Z-110805T0000Z/
/O.NEW.KOHX.EH.W.0002.110803T1735Z-110805T0000Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...
WAYNESBORO...LAWRENCEBURG
1235 PM CDT WED AUG 3 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...MAXIMUM HEAT INDEX VALUES OF 110 TO 115.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACT...THE FIRST TO SUFFER FROM THE HEAT WILL BE CHILDREN... 
  THE DISABLED...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS. 
  HEAT EXHAUSTION...HEAT CRAMPS...AND EVEN HEAT STROKE ARE ALL 
  POSSIBLE WITH PROLONGED EXPOSURE TO THE HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADE OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS A EMERGENCY - CALL
9 1 1.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE THE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS A EMERGENCY - CALL 911.

&&

$$

TNZ009>011-030>033-063>065-077>080-040145-
/O.EXA.KOHX.HT.Y.0003.000000T0000Z-110805T0000Z/
MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-CANNON-DE KALB-
WHITE-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...WOODBURY...
SMITHVILLE...SPARTA...TULLAHOMA...MANCHESTER...MCMINNVILLE...
ALTAMONT...SPENCER
1235 PM CDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

* EVENT...HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACT...THE FIRST TO SUFFER FROM THE HEAT WILL BE CHILDREN... 
  THE DISABLED...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS. 
  HEAT EXHAUSTION...HEAT CRAMPS...AND EVEN HEAT STROKE ARE ALL 
  POSSIBLE WITH PROLONGED EXPOSURE TO THE HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADE OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS A EMERGENCY - CALL
9 1 1.

&&

$$

TNZ007-008-026>029-059>062-075-095-040145-
/O.CON.KOHX.HT.Y.0003.000000T0000Z-110805T0000Z/
ROBERTSON-SUMNER-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-BEDFORD-GILES-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...ASHLAND CITY...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
PULASKI
1235 PM CDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* EVENT...HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACT...THE FIRST TO SUFFER FROM THE HEAT WILL BE CHILDREN... 
  THE DISABLED...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS. 
  HEAT EXHAUSTION...HEAT CRAMPS...AND EVEN HEAT STROKE ARE ALL 
  POSSIBLE WITH PROLONGED EXPOSURE TO THE HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADE OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS A EMERGENCY - CALL
9 1 1.

&&

$$

13
1 follow-up statement
385 
WWUS74 KOHX 032041
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT WED AUG 3 2011

...DANGEROUS HEAT TO CONTINUE OVER PARTS OF MID TENNESSEE...

.HEAT AND HUMIDITY WILL COMBINE TO CREATE DANGEROUS HEAT INDEX
LEVELS OVER PARTS OF THE MID STATE. CONDITIONS WILL NOT BE AS
OPPRESSIVE ON THURSDAY...BUT SOME SOUTHERN AND WESTERN COUNTIES OF
THE MID STATE WILL HAVE HEAT INDEX VALUES OVER 105 AGAIN.


TNZ022-024-056>058-093-094-040500-
/O.EXB.KOHX.HT.Y.0003.110804T0000Z-110805T0000Z/
/O.EXT.KOHX.EH.W.0002.000000T0000Z-110804T0000Z/
BENTON-HUMPHREYS-PERRY-HICKMAN-LEWIS-WAYNE-LAWRENCE-
INCLUDING THE CITIES OF...CAMDEN...WAVERLY...LOBELVILLE...
CENTERVILLE...HOHENWALD...WAYNESBORO...LAWRENCEBURG
341 PM CDT WED AUG 3 2011

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
THURSDAY. 

* EVENT...HEAT INDEX READINGS OVER 110 WEDNESDAY AFTERNOON...AND
  FROM 105 TO 110 ON THURSDAY.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACT...THE FIRST TO SUFFER FROM THE HEAT WILL BE CHILDREN... 
  THE DISABLED...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS. 
  HEAT EXHAUSTION...HEAT CRAMPS...AND EVEN HEAT STROKE ARE ALL 
  POSSIBLE WITH PROLONGED EXPOSURE TO THE HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADE OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS A EMERGENCY - CALL
9 1 1.

&&

$$

TNZ005-006-023-025-040000-
/O.EXT.KOHX.EH.W.0002.000000T0000Z-110804T0000Z/
STEWART-MONTGOMERY-HOUSTON-DICKSON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...ERIN...DICKSON
341 PM CDT WED AUG 3 2011

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* EVENT...MAXIMUM HEAT INDEX VALUES OF 110 TO 115.

* TIMING...THROUGH 7 PM TONIGHT.

* IMPACT...THE FIRST TO SUFFER FROM THE HEAT WILL BE CHILDREN... 
  THE DISABLED...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS. 
  HEAT EXHAUSTION...HEAT CRAMPS...AND EVEN HEAT STROKE ARE ALL 
  POSSIBLE WITH PROLONGED EXPOSURE TO THE HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADE OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS A EMERGENCY - CALL
9 1 1.

&&

$$

TNZ007>011-026>033-059-062>065-078>080-040000-
/O.EXT.KOHX.HT.Y.0003.000000T0000Z-110804T0000Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-WILLIAMSON-RUTHERFORD-
CANNON-DE KALB-WHITE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...FRANKLIN...BRENTWOOD...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...MCMINNVILLE...ALTAMONT...SPENCER
341 PM CDT WED AUG 3 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT...HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES.

* TIMING...THROUGH 7 PM TONIGHT.

* IMPACT...THE FIRST TO SUFFER FROM THE HEAT WILL BE CHILDREN... 
  THE DISABLED...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS. 
  HEAT EXHAUSTION...HEAT CRAMPS...AND EVEN HEAT STROKE ARE ALL 
  POSSIBLE WITH PROLONGED EXPOSURE TO THE HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADE OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS A EMERGENCY - CALL
9 1 1.

&&

$$

TNZ060-061-075-077-095-040500-
/O.CON.KOHX.HT.Y.0003.000000T0000Z-110805T0000Z/
MAURY-MARSHALL-BEDFORD-COFFEE-GILES-
INCLUDING THE CITIES OF...COLUMBIA...LEWISBURG...SHELBYVILLE...
TULLAHOMA...MANCHESTER...PULASKI
341 PM CDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* EVENT...MAXIMUM HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES.

* TIMING...THROUGH THURSDAY AFTERNOON.

* IMPACT...THE FIRST TO SUFFER FROM THE HEAT WILL BE CHILDREN... 
  THE DISABLED...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS. 
  HEAT EXHAUSTION...HEAT CRAMPS...AND EVEN HEAT STROKE ARE ALL 
  POSSIBLE WITH PROLONGED EXPOSURE TO THE HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTED CLOTHING AND DRINK
PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADE OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED
TO A COOL AND SHADED LOCATION. HEAT STROKE IS A EMERGENCY - CALL
9 1 1.

&&

$$

13

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this excessive heat warning went out at Aug 3, 12:34 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 3, 12:34 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1234 PM CDT WED AUG 3 2011

.UPDATE...TEMPS ARE SOARING WITH SUNNY SKIES...AND DEW POINTS
REMAIN HIGH. HEAT INDEX VALUES PUSHING OVER 110 IN OUR WEST...SO
WE WILL INCREASE TO AN EXCESSIVE HEAT WARNING IN THE WEST...AND WE
WILL EXPAND THE HEAT ADVISORY FARTHER EAST.

CONDITIONS WILL LIKELY NOT BE QUITE AS OPPRESSIVE THURSDAY...BUT
WE WILL CLEAR UP HEADLINES (DROP WARNING BACK TO ADVISORY) WITH
LATER ISSUANCE.

13

&&

.PREV DISCUSSION... /ISSUED 1104 AM CDT WED AUG 3 2011/

UPDATE...NOT MUCH IN THE WAY OF WARNINGS OR REPORTS WITH
CONVECTION UPSTREAM FROM OUR NORTHEAST COUNTIES AT THIS TIME.

TEMPERATURES ARE SURGING INTO THE 90S...AND THIS IS CAUSING RAPID
LOW LEVEL DESTABILIZATION. LINE OF WESTWARD DEVELOPING DEEP
CONVECTION IS NOTED OVER THE OH VALLEY. THIS TREND IS EXPECTED TO
CONTINUE WITH MORE DEVELOPMENT OF THUNDERSTORMS TO OUR
NORTH...MOVING INTO MID TN LATER THIS AFTERNOON AND EVENING AHEAD
OF A SURFACE FRONT. PER COORDINATION WITH SPC...A NEW WATCH MY BE
NEEDED THIS AFTERNOON WEST OF THE CURRENT WATCH. DAMAGING
DOWNBURST WINDS WILL BE THE CONCERN WITH THESE STORMS.

13

PREV DISCUSSION... /ISSUED 958 AM CDT WED AUG 3 2011/

UPDATE...FORECASTS WERE RECENTLY UPDATED TO INCLUDE SEVERE WATCH
721 FOR FENTRESS AND AND PICKETT COUNTIES. ALSO...WE INCREASED
POPS AREA WIDE TODAY AND TONIGHT...AND MADE OTHER MINOR
ADJUSTMENTS.

A SEVERE WATCH WAS RECENTLY ISSUED FOR THE MCS MOVING ACROSS E
KY. THE MCS WILL BE MOVING SOUTH AND MAY CLIP OUR NORTHEAST
COUNTIES LATE MORNING AND EARLY AFTERNOON. ALSO...OUTFLOW
BOUNDARIES MAY HELP INITIATE NEW STORMS.

A COLD FRONT EXTENDED FROM LK HURON...SOUTHWEST TO SOUTHERN MO.
THIS FRONT WILL MOVE ACROSS THE OH VALLEY AND INTO MID TN BY THIS
EVENING. INCREASING LOW LEVEL MOISTURE ALONG WITH STRONG HEATING
WILL CREATE VERY STEEP LOW LEVEL LAPSE RATES. THE APPROACHING
FRONT AND OUTFLOWS FROM EXISTING STORMS WILL HELP INITIATE AT
LEAST SCATTERED THUNDERSTORMS OVER MID TN...ESPECIALLY NORTH AND
PLATEAU. A FEW STORMS MAY BE SEVERE...WITH LOCALIZED DOWNBURST
WINDS. FOR NOW...RAISING POPS INTO THE 30-50 PERCENT RANGE...BUT
SOME AREAS MAY BE ADJUSTED HIGHER IF CONVECTION TAKES ON SOME
ORGANIZATION. LOOKS LIKE BEST TIME FOR TSRA ACROSS THE NORTH HALF
WILL BE 2 PM TO 8 PM...AND 5 PM TO 10 PM SOUTH. THE STORMS WILL
LIKELY DECREASE IN COVERAGE AND INTENSITY WITH LOSS OF HEATING AS
THEY PUSH INTO OUR FAR SOUTHERN COUNTIES THIS EVENING.

OTHERWISE...HEAT ADVISORIES REMAIN IN EFFECT FOR MOST AREAS WEST OF
THE PLATEAU. ACTUALLY TEMPS NEAR 100 WILL COMBINE WITH HUMIDITY TO
MAKE HX VALUES 105-110.

13

PREV DISCUSSION... /ISSUED 507 AM CDT WED AUG 3 2011/

AVIATION 12Z DISCUSSION...
ATMOSPHERIC MOISTURE WILL BE ON THE INCREASE TODAY AND TONIGHT AS
A FRONTAL BOUNDARY SAGS SOUTHWARD TOWARD THE AREA. SHOWERS AND
TSTMS ARE EXPECTED BY LATE THIS AFTERNOON AND INTO THIS EVENING.
SOME GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. SOME LATE
NIGHT FOG IS EXPECTED AFTER THE CONVECTION ENDS AFTER 06Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TNZ007>011-026>033-
059>065-075-077>080-095.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR TNZ005-006-
022>025-056>058-093-094.

&&

13
Hazardous weather outlook, Aug 3, 5:43 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT WED AUG 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
543 AM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND
PLATEAU THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES AND HUMIDITY
WILL DRIVE AFTERNOON HEAT INDICES INTO THE 105 TO 110 DEGREE RANGE.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DAMAGING WIND IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HEAT ADVISORY IS ALSO IN EFFECT FOR LOCATIONS WEST OF THE
CUMBERLAND PLATEAU THURSDAY. TEMPERATURES AND HUMIDITY WILL
PUSH AFTERNOON HEAT INDICES TO AROUND 105 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:11 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson34 min
Aug 3, 6:46 PM CDTSevere Thunderstorm WarningOHXDeKalb, White19 min

Nearby

Excessive Heat Warnings in Tennessee, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.